MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 KIT; NRY
Catalog Number 5MAXACE064KIT
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the tubing tray component of the packaging shell was still intact with the returned packaging shell.The penumbra system ace 64 reperfusion catheter (ace 64) was kinked approximately 49.0 cm from the hub, and in multiple other locations along the catheter shaft.Conclusions: evaluation of the returned device revealed that it was kinked in multiple locations along the catheter shaft.This type of damage typically occurs due to improper handling during preparation for use.If the ace 64 is forcefully withdrawn from the packaging shell before the tubing tray is removed, damage such as this may occur.Some of the observed kinks were likely incidental and may have occurred due to improper handling during packaging of the device for return.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed that the penumbra system ace 64 reperfusion catheter (ace 64) had two kinks upon removal from the packaging.The kinked ace 64 was noticed prior to use and therefore, was not used for the procedure.The procedure was successfully completed using a new ace 64.

Brand Name
PENUMBRA SYSTEM ACE 64 KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6191572
Report Number3005168196-2016-01846
Device Sequence Number52888
Product Code NRY
UDI-Device Identifier00814548016481
UDI-Public00814548016481
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2018
Device Catalogue Number5MAXACE064KIT
Device Lot NumberF66079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2016
Initial Report FDA Received Date12/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1